Article Text

PDF

Amiodarone-induced pulmonary toxicity mimicking metastatic lung disease.
  1. P. Patel,
  2. D. Honeybourne,
  3. R. D. Watson
  1. Department of Respiratory Medicine, Dudley Road Hospital, Birmingham, UK.

    Abstract

    A 65 year old man developed atrial arrhythmias secondary to a congestive cardiomyopathy which were resistant to quinidine and disopyramide. Amiodarone controlled the paroxysmal atrial tachycardia but 4 months after starting the drug he developed increasing dyspnoea and radiological changes highly suggestive of metastatic lung disease. Lung biopsy showed change of drug-induced pneumonitis and 4 months after stopping amiodarone his symptoms resolved and the chest X-ray had cleared. Amiodarone may cause pulmonary toxicity mimicking metastatic lung disease.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.